MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC); PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC); PROSTHESIS KNEE
Catalog Number 42522200511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: persona femur cemented cruciate retaining (cr) catalog # 42572606202 lot # 65123721.Persona all poly patella catalog # 42540000032 lot # 65140199.Tibia cemented catalog # 42532007102 lot # 65046974.Unk bone cement catalog # unk lot # unk.H3: customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient was experiencing pain, stiffness, and swelling two years post-op post implantation for which physical therapy has been prescribed.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
It was reported patient was experiencing pain, stiffness, and swelling with concern for scar tissue involvement two years post-op post implantation for which physical therapy has been prescribed.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10; h11.Product has not been returned.No product evaluation was able to be completed.Root cause of the reported event is not device related.Postoperative joint swelling is a localized swelling or inflammation which is described as an accumulation of fluid in the interstitium, the space between cells, located beneath the skin and in cavities of the body.Inflammation from surgical trauma causes the release of moderators called cytokines.Swelling may increase during activities or when sitting or standing in one position for an extended period.Swelling or inflammation is the body¿s natural response to heal damaged tissue postoperatively.According to the aaos, mild to moderate swelling is a normal and expected finding for three to six months following surgery.Severe swelling is not considered an expected finding and is indicative of an underlying complication.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING ULTRACONGRUENT (UC)
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21882644
Report Number3007963827-2025-00159
Device Sequence Number12675993
Product Code MBH
UDI-Device Identifier00889024243040
UDI-Public(01)00889024243040(17)251124(10)64842916
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/24/2025
Device Catalogue Number42522200511
Device Lot Number64842916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer04/23/2025
08/06/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/13/2025
08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight70 KG
Patient RaceWhite